MAUDE Adverse Event Report: DEPUY SPINE INC CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, DIAMOND TIP 11G X 6 INCHES; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

DEPUY SPINE INC CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, DIAMOND TIP 11G X 6 INCHES; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 283903611
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned.A photo-investigation was performed on the images upon inspecting the images provided, one end of the conf intro ndle, dia, 11g 6" was observed to be broken.Thus, the reported complaint condition is confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion the complaint condition is being confirmed during photo/video investigation.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: the dhr of product code: 283903611, lot : 277141 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 07.04.2020.Device history batch: null.Device history review: null.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, two introducer needles broke intraoperatively during stabilization of lumbar vertebrae 3 to 5.The needle was brought into the pedicle, then the insides of the pedicle were taken out and a viper 2 guidewire was inserted.During the unscrewing of the outer sleeve of the needle, a crack was heard and the sleeve broke.No further information was provided.This report is for one (1) confidence spinal cement system introducer needle, diamond tip 11g x 6 inches.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary background: two introducer needles broke intraoperatively.The needle was brought into the pedicle, then the insides of the pedicle were taken out and a viper 2 guidewire was inserted.During the unscrewing of the outer sleeve of the needle a crack was heard and the sleeve broke.Procedure: stabilization of lumbar vertebrae 3 to 5 with viper 2 concomitant device reported: unknown guidewire (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.Photo investigation: the device was not returned.A photo-investigation was performed on the images ¿dringend! complaint.Upon inspecting the images provided, one end of the conf intro ndle, dia, 11g 6" was observed to be broken.Thus, the reported complaint condition is confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition is being confirmed during photo/video investigation.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.,background: two introducer needles broke intraoperatively.The needle was brought into the pedicle, then the insides of the pedicle were taken out and a viper 2 guidewire was inserted.During the unscrewing of the outer sleeve of the needle a crack was heard and the sleeve broke.Procedure: stabilization of lumbar vertebrae 3 to 5 with viper 2 concomitant device reported: unknown guidewire (part# unknown, lot# unknown, quantity unknown).Unknown needles (part# unknown, lot# unknown, quantity 2).This complaint involves two (2) devices.H6: investigation flow: damage.Visual inspection: the conf intro ndle, dia, 11g 6" (p/n: 283903611, lot number: 277141) was received at us cq.Visual inspection of the complaint device showed the shaft of the needle had broken.Device failure/defect was identified.Document/specification review: dwg-887011188 rev m (current and manufactured) was reviewed.Dwg-887011190 rev k (current and manufactured) was also reviewed.No design issues or discrepancies were identified.Complaint was confirmed.Investigation conclusion: this complaint is confirmed as the shaft of the needle had broken.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: device history lot: the dhr of product code: 283903611; lot : 277141 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 07.04.2020; qty: (b)(4),the dhr of product code: 283903611; lot : 277141 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 07.04.2020; qty: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, DIAMOND TIP 11G X 6 INCHES
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11657170
Report Number1526439-2021-00712
Device Sequence Number11640695
Product Code GAA
UDI-Device Identifier10705034209494
UDI-Public(01)10705034209494
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283903611
Device Catalogue Number283903611
Device Lot Number277141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/17/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONF INTRO NDLE, DIA, 11G 6."; UNKNOWN GUIDE/COMPRESSION/K-WIRES.; CONF INTRO NDLE, DIA, 11G 6"; UNKNOWN GUIDE/COMPRESSION/K-WIRES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR